Forum

× click the New Topic button to post

Mitomycin-C Revisited

10 years 9 months ago #13900 by wsilberstein
I had 8 weeks of Mitomycin C, and other than a rash on my hands did well, except one complication. My urologist poked too vigorously with the catheter one time. The catheterization was painful. Urinating the Mitiomycin out through the injured urethra resulted in urethritis, which recurred with every subsequent treatment. Since the urethritis developed only after the traumatic catheterization (the 4th or 5th one) I'm certain it was the cause. I've paid the price with a urethral stricutre which now continues to give me trouble. So urge your urologist to proceed gently.

-Warren
TaG3 + CIS 12/2000. TURB + Mitomycin C (No BCG)
Urethral stricture, urethroplasty 10/2009
CIS 11/2010 treated with BCG. CIS 5/2012 treated with BCG/interferon
T1G3 1/2013. Radical Cystectomy 3/5/2013, No invasive cancer. CIS in right ureter.
Incontinent. AUS implant 2/2014. AUS explant...

Please Log in or Create an account to join the conversation.

10 years 9 months ago #13884 by cljjlk
Thanks kinadida...I hope I can say the same thing. I'm scheduled for eight weeks. Over-kill from a conservative doctor? I was told he will use 20mg rather than the 40mg that I hear horror stories on other sites. Again, thanks for the support

dx - Aug 2005
Five reoccurences (last 12/09 Ta high grade)
BCG Started 10/09 (2 6wk treatment)
BCG Maintenance started 4/10

Please Log in or Create an account to join the conversation.

10 years 9 months ago #13881 by Mike
Everyone responds different and my uro also did not make a big deal out of it. I was still a little concerned. However, I had 6 weeks of mitomycin, finishing in Dec 07 and didn't have a moment of discomfort or any side effects. I was grateful as I know that is not everyone's experience. Good luck to you. Hope you have an easy time of it.

Please Log in or Create an account to join the conversation.

10 years 9 months ago #13877 by cljjlk
am also new here...I start my first round of mitomycin next week (Monday) and also worried about the side effects. My urologist gives the impression that it is no big deal. I was first diagnosed in July of 2005 and just finished with my second surgery for a reoccurence. I guess I am looking for some reasurance that this treatment is less painful thant the TOR.

dx - Aug 2005
Five reoccurences (last 12/09 Ta high grade)
BCG Started 10/09 (2 6wk treatment)
BCG Maintenance started 4/10

Please Log in or Create an account to join the conversation.

10 years 9 months ago #13875 by drosenberg
Thanks, Rosemary & Patricia. It does sound like something unusual is going on. The chemical cystitis notion seems well worth pursuing. I'll be seeing my uro Monday morning & I will be sure to discuss this possibility with him. Thanks again.

Don

Please Log in or Create an account to join the conversation.

10 years 9 months ago #13874 by Patricia
Sounds like you may have chemical cystitis which happens sometimes with this drug...i would certainly make your uro aware of it as there are drugs to counter it........Pat

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add attachements.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 290 Guests 

Statistics

Total Messages: 50877 Total Sections: 1 Today Open: 0 Today Total Answer: 0
Total Subjects: 6518 Total Categories: 11 Yesterday Open: 0 Yesterday Total Answer: 4
Total Users: 7783 Latest User: sarahwelson
Powered by Kunena Forum